Alabama, 2010Flash Flood in Alabama, May 3, 2010
May 3, 2010 · NWS MOB · 1 event in 1 county or zone
Heavy rain caused flooding in southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused flooding in southwest Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 3, 3:00 AM CST, 5 hours earlier.
Area forecast discussion, May 3, 3:00 AM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CDT MON MAY 3 2010
.SHORT TERM (TODAY AND TONIGHT)...A WEAKENING FRONT WILL SAG
SOUTHEAST ACROSS THE AREA THROUGH TONIGHT....BRINGING BANDS OF RAIN
TO THE AREA. GUIDANCE CONTINUES TO BE A BIT ON THE WET SIDE...WITH
PRECIP H20 VALUES ON THE HIGH SIDE FROM WHAT THE SOUNDING ARE
SAYING. STILL...THE SOUNDINGS ARE PRETTY SOUPING ALONG THE COAST.
REFERENCE SLIDELL'S 00Z SOUNDING...WITH 2.35" OF PRECIP H20 AND 1600
TO 1900 J/KG OF CAPE...DEPENDING UPON THE CALCULATION METHOD. THE
850 MB JET CONTINUES TO PULL AWAY NORTHEAST...THOUGH STILL HAVE SOME
HELP FROM THE MID AND UPPER JETS. THERE IS ENOUGH INSTABILITY TO
CREATE A BAND OF TSRA OVER THE FA...THOUGH...WITH HOURLY RAINFALL
RATES OF 1" - 1.5". ON RADAR...UP TO AN INCH GROUND TRUTH. HAVE
CONTINUED THE FFA FOR THE FA INTO THIS AFTERNOON. OVERALL....THE
RISK OF ANY THUNDERSTORMS BECOMING STRONG TO SEVERE IS WEAKENING...
THOUGH STILL TO EARLY TO SAY WE AREA OUT OF THE WOODS.
FOR TEMPS...HAVE UNDERCUT TODAY'S HIGHS BY A BIT...WITH THE RAIN
COOLED AIR AND LIMITED INSOLATION. TONIGHT'S LOWS...THE GFS/MAV
SOLUTION IS SIGNIFICANTLY COOLER THAN THE NAM/MET SOLUTION...WITH
THE GFS BRINGING IN COLDER AIR BEHIND THE FRONT. DON'T REALLY HAVE A
GOOD FEELING WHICH IS HANDLING THIS PART OF THIS EVEN BETTER...SO
BLENDED. /16
A SHORTWAVE TROF CONTINUES EASTWARD ACROSS THE SOUTHEASTERN STATES
TUESDAY WITH A SURFACE WAVE ON THE FRONTAL BOUNDARY SHIFTING
EASTWARD SLOWLY AND WEAKENING. THE FRONTAL BOUNDARY INITIALLY
EXTENDS FROM NEAR DTS INTO THE ALABAMA COASTAL WATERS THEN DRIFTS
INLAND SOMEWHAT DURING THE DAY. HAVE GONE WITH LIKELY POPS OVER
OKALOOSA COUNTY FLORIDA WHERE BETTER MOISTURE WILL BE PRESENT ALONG
WITH THE FRONTAL BOUNDARY...TAPERING OFF TO SLIGHT CHANCE POPS OVER
THE WESTERN HALF OF THE AREA. WITH THE SHORTWAVE EXITING THE
REGION...EXPECT CONVECTION TO BE TAPERING OFF DURING THE DAY AND
WILL HAVE JUST SMALL POPS OVER MUCH OF THE NORTHWEST FLORIDA
PANHANDLE TUESDAY EVENING. NOT EXPECTING CONVECTIVE DEVELOPMENT ON
WEDNESDAY AS DRYING WORKS INTO THE AREA BUT APPEARS SUFFICIENT LOW
LEVEL MOISTURE WILL BE PRESENT FOR SMALL POPS NEAR DTS.
TEMPERATURES WILL BE SEVERAL DEGREES ABOVE SEASONABLE LEVELS. /29
&&
.LONG TERM (THURSDAY THROUGH SUNDAY)...A SYSTEM DEVELOPS OVER THE
SOUTHERN PLAINS ON THURSDAY AND MOVES OFF TO THE NORTHEAST STATES
THROUGH FRIDAY...LATER BRINGING A TRAILING FRONT THROUGH THE
FORECAST AREA FRIDAY NIGHT INTO SATURDAY. DRY CONDITIONS FOLLOW
THROUGH FRIDAY THEN WILL HAVE SMALL POPS OVER THE INTERIOR PORTION
OF THE AREA FRIDAY NIGHT THEN ACROSS MUCH OF THE AREA ON SATURDAY AS
THE FRONT MOVES THROUGH. COOLER TEMPERATURES FOLLOW FOR SATURDAY
WITH DRY CONDITIONS SATURDAY NIGHT. WILL HAVE SMALL POPS FOR SUNDAY
AS A RETURN FLOW SETS UP IN ADVANCE OF ANOTHER PLAINS SYSTEM AND SEA
BREEZE MAY INITIATE ISOLATED CONVECTION. /29
&&
.AVIATION (12Z ISSUANCE)...WEAKENING FRONT WILL CONTINUE SHIFT
SOUTHEAST OVER THE FA THROUGH TONIGHT. MVFR TO IFR CIGS/VSBYS
EXPECTED THROUGH THE FORECAST TIME AREA WIDE. /16
&&
.MARINE...ONSHORE FLOW HAS BEGUN TO EASE...ALBEIT SLOWLY...WITH SEAS
STILL FLIRTING WITH OR ABOVE SCY LEVELS. GUIDANCE IS ADVERTISING
WINDS SLOWLY EASING THROUGH THE DAY AS A WEAKENING FRONT APPROACHES
THE AREA....WITH THE FRONT STALLING OVER THE NORTHERN GULF TONIGHT.
THIS FRONT WASHES OUT TUESDAY INTO TUESDAY NIGHT...WITH LIGHT AND
VARIABLE FLOW OVER THE FA TONIGHT THROUGH TUESDAY NIGHT. SURFACE
HIGH PRESSURE MOVES OVER THE SOUTHEASTERN CONUS TONIGHT THROUGH
TUESDAY WITH THE FRONT. WEAK ONSHORE FLOW WILL RETURN TO THE AREA
BY THE END OF THURSDAY. THIS ONSHORE FLOW WILL LAST INTO THE
WEEKEND...WITH SOME STRENGTHENING AHEAD OF A FRONT EXPECTED TO SAG
ACROSS THE AREA SATURDAY INTO SATURDAY NIGHT. /16
&&
.FIRE WEATHER...NO CONCERNS. RELATIVE HUMIDITIES REMAIN WELL ABOVE
CRITICAL LEVELS TODAY AND TUESDAY AND REMAIN ABOVE CRITICAL LEVELS
ON WEDNESDAY AS WELL. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 81 68 87 64 / 60 30 20 10
PENSACOLA 78 69 84 68 / 80 50 40 10
DESTIN 77 71 81 69 / 90 60 60 20
EVERGREEN 82 66 90 60 / 70 30 20 10
WAYNESBORO 85 59 89 56 / 30 20 20 05
CAMDEN 84 60 90 59 / 60 30 20 05
CRESTVIEW 81 68 89 62 / 90 50 60 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
BUTLER...CLARKE...CONECUH...COVINGTON...CRENSHAW...
ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
BALDWIN...UPPER MOBILE...WASHINGTON...AND WILCOX.
FL...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES: AND
GEORGE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM.
&&Hazardous weather outlook, May 3, 4:45 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT MON MAY 3 2010
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-041200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
545 AM CDT MON MAY 3 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA...
.DAY ONE...TODAY THROUGH TONIGHT...
A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES FOR ALMOST OF THE
AREA. A WEAKENING FRONT WILL SAG SOUTH OVER THE AREA TODAY THROUGH
TONIGHT...WITH THUNDERSTORMS FORMING ALONG IT. AS THESE
THUNDERSTORMS MOVE NORTHEAST...ENOUGH INSTABILITY WILL BE AVAILABLE
FOR A FEW TO BECOME STRONG OR SEVERE. WITH A WARM ATMOSPHERE...
DAMAGING WINDS TO 60 MPH ARE THE PRIMARY THREAT.
A MODERATE TO AT TIMES STRONG ONSHORE FLOW OVER THE MARINE AREA WILL
EASE THROUGH TODAY. AN INCREASED RISK FOR SMALL CRAFT IS STILL
POSSIBLE UNTIL WINDS AND SEAS SETTLE. A HIGH RISK FOR DANGEROUS RIP
CURRENTS WILL CONTINUE ALONG AREA BEACHES THROUGH TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE ACROSS THE THE WESTERN FLORIDA PANHANDLE AND SOUTH-CENTRAL
ALABAMA TUESDAY MORNING AS THE COLD FRONT WEAKENS AND MOVES
OFFSHORE.
A CHANCE FOR SHOWERS AND THUNDERSTORMS RETURNS FOR SATURDAY AS
ANOTHER COLD FRONT ADVANCES FROM THE CENTRAL PLAINS AND MOVES INTO
THE AREA. SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED FROM
TUESDAY THROUGH SATURDAY ALTHOUGH LOCALLY HEAVY RAINFALL MAY OCCUR
OVER SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE ON
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
LOCAL ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED AT TIMES THROUGH MONDAY.
In the hours before
Special weather statement, May 3, 2:07 AM CST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
307 AM CDT MON MAY 3 2010
ALZ061>064-030845-
UPPER MOBILE-UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-
INCLUDING THE CITIES OF...BAY MINETTE AND DOWNTOWN MOBILE...
307 AM CDT MON MAY 3 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BALDWIN AND MOBILE
COUNTIES...
AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM WILMER TO 22 MILES WEST OF GRAND
BAY...MOVING EAST AT 30 MPH.
THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
LOTT AND COLEMAN DAIRY ROADS...BIG CREEK LAKE...TANNER
WILLIAMS...SEMMES...BIG CREEK LAKE DAM...OAK GROVE...AND SNOW AND
TANNER WILLIAMS ROADS THROUGH 345 AM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 30 TO 40 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN
A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Flash Flood, Escambia
- When
- May 3, 8:00 AM CST to 9:00 AM CST
- Where
- Escambia County, Atmore to 0.61 mi SSE of Atmore
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.030, -87.500
Heavy rain caused flash flooding which resulted in numerous roads being closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and High Wind in Washington, May 3, 20101 death · $12,000 · 52 kt wind · 11 events
- Flash Flooding and Flooding in Kentucky, May 3 to 8, 2010$650,000 · 13 events
- Dust Storm and High Wind in Washington, May 3, 2010$570,000 · 67 kt wind · 6 events
- High Wind in Wyoming, May 3 to 4, 2010$15,000 · 71 kt wind · 67 events
- Dust Storm and High Wind in Oregon, May 3, 20101 injured · $100,000 · 56 kt wind · 6 events
- High Wind in Idaho, May 3 to 4, 2010$78,000 · 54 kt wind · 4 events
- High Wind in Montana, May 3 to 4, 2010$54,000 · 65 kt wind · 7 events
- Tornado and Strong Wind in South Carolina, May 3, 2010$60,000 · EF0 · 2 events
- High Wind and Strong Wind in Idaho, May 3, 2010$40,000 · 56 kt wind · 6 events
- Tornado in South Carolina, May 3, 2010$15,000 · EF1 · 1 event
- High Wind in Wyoming, May 3 to 4, 2010$30,000 · 98 kt wind · 10 events
- Damaging Winds in Ohio, May 3, 2010$32,000 · 60 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229617.